| Catalog Number |
212133 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.The received package included only no anchor.It was reported that the anchor pulled out when suture broke during the procedure.Visual observation reveals that the suture was wrapped inside the suture card and secured inside the sliding cover handle.No additional information was provided as to how the procedure was completed.We cannot determine the root cause for this failure from the information provided and the received suture and this complaint cannot be justified.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
Event or Problem Description
Our affiliate reported this patient had a fracture of the distal tibia which was fixated with a 3.5 x 50 mm cannula.An anchor was installed after opening the cortical with a drill bit.The suture broke while the knot was being tied, and the anchor was pulled out.An attempt was made to pass the suture alone with the needle, but it broke lose again from the needle assembly.